Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 20, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Mar 30, 2022, 8:40 PM CDT for Crawford County, Washington County, Missouri. It took effect at Mar 31, 2022, 10:05 AM CDT. It was in force for 33 hr.
The area
The outline as issued.
The facts
- Issued
- Mar 30, 2022, 8:40 PM CDT (01:40 UTC)
- In effect from
- Mar 31, 2022, 10:05 AM CDT
- Expired
- Apr 1, 2022, 6:48 PM CDT
- In force
- 33 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Crawford County, MO, Washington County, MO
The radar
The St Louis radar (KLSX), 66 km from the middle of the area, began a volume at 01:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River near Sullivan (SLLM7). The gauge peaked at 16.46 ft at Mar 31, 2022, 10:00 PM CDT.
- Action stage
- 9 ft
- Minor stage
- 11 ft
- Moderate stage
- 20 ft
- Major stage
- 29 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07014500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
191
WGUS43 KLSX 310140
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
840 PM CDT Wed Mar 30 2022
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
Meramec River near Sullivan.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-221-011345-
/O.NEW.KLSX.FL.W.0020.220331T1522Z-220403T1800Z/
/SLLM7.1.ER.220331T1522Z.220401T1200Z.220402T1200Z.NO/
840 PM CDT Wed Mar 30 2022
...FLOOD WARNING IN EFFECT FROM THURSDAY MORNING TO EARLY SUNDAY
AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Meramec River near Sullivan.
* WHEN...From Thursday morning to early Sunday afternoon.
* IMPACTS...At 13.5 feet, Cave Road begins flooding at Onondaga Cave
State Park near this height.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Wednesday the stage was 6.7 feet.
- Forecast...The river is expected to rise above flood stage
late tomorrow morning to a crest of 13.7 feet Friday morning.
It will then fall below flood stage Saturday morning.
- Flood stage is 11.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Thu Fri Sat Sun Mon
Meramec River
Sullivan 11.0 6.7 Wed 8 pm 12.7 12.8 9.2 7.1 6.1
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3837 9082
$$
Pfahler4 follow-up statements
903
WGUS83 KLSX 311505
FLSLSX
Flood Statement
National Weather Service St Louis MO
1005 AM CDT Thu Mar 31 2022
...The Flood Warning is extended for the following rivers in
Missouri...
Meramec River near Sullivan.
Big River at Byrnesville.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-221-020315-
/O.EXT.KLSX.FL.W.0020.220331T1505Z-220403T2010Z/
/SLLM7.1.ER.220331T0824Z.220401T0600Z.220402T1410Z.NO/
1005 AM CDT Thu Mar 31 2022
...FLOOD WARNING NOW IN EFFECT FROM THIS MORNING TO SUNDAY
AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Meramec River near Sullivan.
* WHEN...From this morning to Sunday afternoon.
* IMPACTS...At 15.6 feet, The basic loop of the Onondaga Cave State
Park campground begins flooding near this height.
* ADDITIONAL DETAILS...
- At 9:30 AM CDT Thursday the stage was 13.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 9:30 AM CDT Thursday was 13.1 feet.
- Forecast...The river is expected to rise to a crest of 15.5
feet just after midnight tonight. It will then fall below
flood stage late Saturday morning.
- Flood stage is 11.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Fri Sat Sun Mon Tue
Meramec River
Sullivan 11.0 13.1 Thu 9 am 14.3 10.3 7.7 6.5 5.9
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3837 9082
$$
MOC099-020315-
/O.EXT.KLSX.FL.W.0019.000000T0000Z-220403T1324Z/
/BYRM7.1.ER.220331T1656Z.220401T1200Z.220402T1324Z.UU/
1005 AM CDT Thu Mar 31 2022
...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Big River at Byrnesville.
* WHEN...Until Sunday morning.
* IMPACTS...At 20.0 feet, South Byrnesville Road goes under water
near this level.
* ADDITIONAL DETAILS...
- At 8:45 AM CDT Thursday the stage was 15.1 feet.
- Forecast...The river is expected to rise above flood stage
late this morning to a crest of 19.6 feet tomorrow morning.
It will then fall below flood stage Saturday morning.
- Flood stage is 16.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Fri Sat Sun Mon Tue
Big River
Byrnesvill 16.0 15.1 Thu 8 am 19.6 13.4 8.1 6.7 6.1
&&
LAT...LON 3834 9060 3833 9068 3846 9063 3849 9057
$$
Byrd342
WGUS83 KLSX 010202
FLSLSX
Flood Statement
National Weather Service St Louis MO
902 PM CDT Thu Mar 31 2022
...The Flood Warning is extended for the following rivers in
Missouri...
Meramec River near Sullivan.
...The Flood Warning continues for the following rivers in
Missouri...
Meramec River near Steelville.
River forecasts are based on observed precipitation and forecast
precipitation for the next 48 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-221-021415-
/O.EXT.KLSX.FL.W.0020.000000T0000Z-220403T2145Z/
/SLLM7.1.ER.220331T0824Z.220401T0030Z.220402T1545Z.NO/
902 PM CDT Thu Mar 31 2022
...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY AFTERNOON...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Meramec River near Sullivan.
* WHEN...Until Sunday afternoon.
* IMPACTS...At 17.0 feet, At this height the entire Arapaho
campground will be under water.
* ADDITIONAL DETAILS...
- At 8:30 PM CDT Thursday the stage was 16.5 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:30 PM CDT Thursday was 16.5 feet.
- Forecast...The river is expected to fall below flood stage
late Saturday morning and continue falling to 5.5 feet
Wednesday evening.
- Flood stage is 11.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Fri Sat Sun Mon Tue
Meramec River
Sullivan 11.0 16.5 Thu 8 pm 13.3 9.8 7.5 6.5 5.9
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3837 9082
$$
MOC055-021200-
/O.EXT.KLSX.FL.W.0023.220401T0600Z-220402T1200Z/
/SEEM7.1.ER.220401T0600Z.220401T0600Z.220401T0600Z.NO/
902 PM CDT Thu Mar 31 2022
...FLOOD WARNING NOW IN EFFECT FROM LATE TONIGHT TO SATURDAY
MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Meramec River near Steelville.
* WHEN...From late tonight to Saturday morning.
* IMPACTS...At 12.0 feet, Agricultural and recreational areas along
the right bank flood. At Adventure Outdoors west of Steelville,
the store begins to flood near this height.
* ADDITIONAL DETAILS...
- At 8:30 PM CDT Thursday the stage was 11.4 feet.
- Forecast...The river is expected to rise to a crest of 12.0
feet just after midnight tonight.
- Flood stage is 12.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Fri Sat Sun Mon Tue
Meramec River
Steelville 12.0 11.4 Thu 8 pm 10.4 7.0 4.8 3.9 3.5
&&
LAT...LON 3793 9152 3800 9152 3806 9125 3801 9121
$$
Pfahler110
WGUS83 KLSX 011522
FLSLSX
Flood Statement
National Weather Service St Louis MO
1022 AM CDT Fri Apr 1 2022
...The Flood Warning continues for the following rivers in
Missouri...
Meramec River near Sullivan.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC055-221-030330-
/O.EXT.KLSX.FL.W.0020.000000T0000Z-220403T1520Z/
/SLLM7.1.ER.220331T0824Z.220401T0030Z.220402T0920Z.NO/
1022 AM CDT Fri Apr 1 2022
...FLOOD WARNING NOW IN EFFECT UNTIL LATE SUNDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Meramec River near Sullivan.
* WHEN...Until late Sunday morning.
* IMPACTS...At 12.0 feet, The main entrance gate at Onondaga Cave
State Park begins flooding near this height. This may force the
park to use the rear entrance as the primary entrance to the park.
* ADDITIONAL DETAILS...
- At 9:30 AM CDT Friday the stage was 13.5 feet and falling.
- Recent Activity...The river began rising Wednesday evening
and rose above flood stage early Thursday morning. It crested
near 16.5 feet at 8:30 PM on Thursday.
- Forecast...The river is expected to fall below flood stage
late tonight and continue falling to below 9 feet Saturday
evening.
- Flood stage is 11.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon Tue Wed
Meramec River
Sullivan 11.0 13.5 Fri 9 am 9.8 7.5 6.7 6.0 5.6
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3837 9082
$$
Kimble726
WGUS83 KLSX 012348
FLSLSX
Flood Statement
National Weather Service St Louis MO
648 PM CDT Fri Apr 1 2022
...The Flood Warning is cancelled for the following rivers in
Missouri...
Meramec River near Sullivan.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
MOC055-221-020100-
/O.CAN.KLSX.FL.W.0020.000000T0000Z-220401T2348Z/
/SLLM7.1.ER.220331T0824Z.220401T0030Z.220401T2248Z.NO/
648 PM CDT Fri Apr 1 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Meramec River near Sullivan.
* ADDITIONAL DETAILS...
- At 6:30 PM CDT Friday the stage was 10.6 feet.
- Forecast...The river is expected to fall to 5.3 feet early
Thursday afternoon.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon Tue Wed
Meramec River
Sullivan 11.0 10.6 Fri 6 pm 8.2 7.3 6.5 5.9 5.5
&&
LAT...LON 3800 9120 3806 9125 3829 9109 3840 9090
3837 9082
$$
PfahlerWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Mar 30, 6:44 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Mar 30, 6:44 PM CDT, 1 hour 56 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 644 PM CDT Wed Mar 30 2022 .SHORT TERM... (Through Late Thursday Night) Issued at 225 PM CDT Wed Mar 30 2022 Large area of stratiform rain behind the initial convective line continues to progress slowly east this afternoon. Meanwhile, the cold front has made progress eastward as well, having made it through Columbia and Quincy as of 2PM. Some areas of showers continue behind the front, but a general drying trend is expected with winds shifting to the WNW and temperatures dropping into the 40s and eventually the 30s overnight. Clouds continue overnight with additional showers possible mainly in the evening. Thursday will be a cold, raw day with a brisk west wind making it feel even colder. Another shortwave trough wraps around the back of the departing trough, leading to a renewed chance for showers during the day, aided in part by diurnal heating beneath the cold upper low. Temperatures aloft will be cold, below freezing at all levels except the surface. As a result, this shower activity could come in the form of some snow flakes especially in northern areas. However, with temperatures at ground level remaining above freezing and precipitation remaining light, we do not expect any accumulation to occur. Temperatures struggle to warm into the 40s for highs. We drop below freezing area wide Thursday night as surface high pressure builds in. Any showers should dissipate in the evening as we lose daytime heating and the trough shifts to the east. Kimble .LONG TERM... (Friday through Next Wednesday) Issued at 225 PM CDT Wed Mar 30 2022 Brief ridging moves through aloft on Friday while surface high pressure shifts to the east. The result will be a warm up into the 50s, although that's still below normal for this time of year. There should also be a good amount of sunshine to aid in this warm up. The next upper trough comes out of the northern Rockies and crosses the mid Mississippi Valley on Saturday. This will bring our next chance of rain, although amounts are not expected to be heavy as there is not a good moisture connection to the Gulf. Ridging builds in the southern jet stream on Sunday, likely bringing our warmest day of the forecast. Highs reach the 60s area wide, with upper 60s in the south and west part of the forecast area. The next weather maker will be a trough moving through the southern stream early next week. There's still a good deal of spread in model guidance on how this will evolve, but the general consensus is to keep the wave to our south, with the best chance of rain coming Monday night into Tuesday. With the wave passing to our south, thunderstorm chances should be limited. Behind this trough, a stronger northern stream trough drops south through the northern plains on Wednesday and settles into the central US by the middle of the week, bringing a renewed shot of colder air. Kimble && .AVIATION... (For the 00z TAFs through 00z Thursday Evening) Issued at 633 PM CDT Wed Mar 30 2022 A cold front is moving through Missouri and Illinois this evening. This front and the upper level system associated with it will keep a broad area of low MVFR and IFR ceilings over the area through Thursday. Additionally, a broad area of light to moderate rain is moving east from the Mississippi River across Illinois this evening. While this area of rain will be exiting the region, more showers are overspreading central and northeast Missouri, and this second wave of showers will continue into the evening. Showers should diminish overnight and ceilings are expected to rise to MVFR across the majority of the area by Thursday morning. Another round of showers, possibly mixed with snow at times is expected on Thursday with MVFR flight conditions continuing through most if not all day. Carney && .PRELIMINARY POINT TEMPS/POPS... Saint Louis 37 42 32 56 / 70 60 20 0 Quincy 34 40 29 52 / 60 50 20 0 Columbia 33 40 29 58 / 50 50 5 0 Jefferson City 35 41 29 59 / 60 50 5 0 Salem 38 43 32 52 / 100 50 20 0 Farmington 36 44 29 58 / 60 40 10 0 && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Mar 30, 7:39 PM CDT, 1 hour 1 minute before
Hazardous Weather Outlook National Weather Service Saint Louis MO 739 PM CDT Wed Mar 30 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-311200- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 739 PM CDT Wed Mar 30 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a chance for thunderstorms across parts of the area on Monday and Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated tonight. Carney
In the hours before
Local storm report, Mar 30, 2:56 PM CDT, 5 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
256 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM NON-TSTM WND GST 1 SE SCOTT AFB 38.54N 89.84W
03/30/2022 M40 MPH ST. CLAIR IL AWOS
SCOTT AIR FORCE BASE.
&&
MABLocal storm report, Mar 30, 2:57 PM CDT, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
257 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0252 PM HEAVY RAIN WATERLOO 38.33N 90.16W
03/30/2022 M1.90 INCH MONROE IL TRAINED SPOTTER
&&
JPGLocal storm report, Mar 30, 5:35 PM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
535 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0534 PM HEAVY RAIN 2 NE HEMATITE 38.22N 90.46W
03/30/2022 M2.00 INCH JEFFERSON MO TRAINED SPOTTER
STORM TOTAL SO FAR. MODERATE RAIN STILL
FALLING.
&&
PFAHLERLocal storm report, Mar 30, 5:41 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
541 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HEAVY RAIN 1 ENE EDWARDSVILLE 38.80N 89.94W
03/30/2022 M1.86 INCH MADISON IL COCORAHS
RAIN THROUGHOUT DAY, HEAVY AT TIMES. GAUGE
MEASURES 1.86 TOTAL TO THIS POINT SINCE
EARLIER TODAY.
&&
PFAHLERLocal storm report, Mar 30, 6:47 PM CDT, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
647 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0640 PM HEAVY RAIN 3 N FREEBURG 38.48N 89.90W
03/30/2022 M2.60 INCH ST. CLAIR IL EMERGENCY MNGR
STORM TOTAL SO FAR. MODERATE RAIN STILL
FALLING.
&&
PFAHLERLocal storm report, Mar 30, 7:12 PM CDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
712 PM CDT WED MAR 30 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM HEAVY RAIN 2 NE GRANITE CITY 38.73N 90.11W
03/30/2022 M2.52 INCH MADISON IL TRAINED SPOTTER
STORM TOTAL.
&&
PFAHLERThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 7:58 PM CDT | River Flood Warning | LSX | Reynolds | 40 hr |
| Mar 30, 8:39 PM CDT | River Flood Warning | LSX | Jefferson | 61 hr |
| Mar 30, 10:05 PM CDT | River Flood Warning | LSX | Osage | 8 hr |
| Mar 31, 9:59 AM CDT | River Flood Warning | LSX | Crawford | 21 hr |
| Mar 31, 2:37 PM CDT | Freeze Warning | LSX | Boone, Callaway, Cole, Crawford, Franklin, Gasconade and 14 more | 18 hr |
Nearby
River Flood Warnings in Missouri, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.